# SDR CA030827002

- Difficulty date: August 25, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Cessna 150M
- Aircraft time: 7,352 hours
- Engine: Cont O200A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 654004
- Condition: Eroded
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) DURING THE BOROSCOPE INSPECTION OF THE ON-CONDITION PROGRAM, SPECIAL EFFORT WAS MADE TO INSPECT THE EXHAUST VALVE AS WE HAD FOUND A PREVIOUS VALVE OF THE SAME PART NUMBER IN POOR CONDITION.  THE NR 2 CYLINDER EXHAUST VALVE WAS FOUND SEVERELY ERODED 1/3 TO 1/2 OF THE WAY ACROSS THE DIAMETER OF THE VALVE STEM WHERE THE STEMOF THE VALVE MEETS THE HEAD OF THE VALVE.  THE PROBLEM APPEARS TO BE A METALLURGICAL PROBLEM OR A DEFECT IN THE MANUFACTURE OF THE VALVE.  THE VALVE WILL BE REPLACED NEW.  ALL OTHER ASPECTS OF THE ENGINE WERE INSPECTED FOR A CAUSE OF THIS PROBLEM AND NONE WERE EVIDENT.
